Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 200, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 19, 2002, 7:46 PM CDT for McLean County, Muhlenberg County, Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2002, 7:46 PM CDT (00:46 UTC)
- Expired
- Sep 19, 2002, 8:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties McLean County, KY, Muhlenberg County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 867 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
033 WUUS53 KPAH 200046 SVRPAH KYC149-177-200130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 746 PM CDT THU SEP 19 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLEAN COUNTY IN NORTHWEST KENTUCKY MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 830 PM CDT * AT 740 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED FROM 14 MILES WEST OF CALHOUN TO 15 MILES WEST OF GREENVILLE...MOVING EAST AT 50 MPH. * LOCATIONS IN THE WARNING INCLUDE CENTRAL CITY...LIVERMORE AND POWDERLY DAMAGING WINDS ARE EXPECTED WITH THIS LINE OF STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PADUCAH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 1:33 PM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, Sep 19, 1:33 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 133 PM CDT THU SEP 19 2002 PRIMARY SHORTWAVE TROUGH OVER THE CENTRAL PLAINS WILL HAVE PLENTY OF MOISTURE TO WORK WITH AS IT LIFTS NORTHEAST ACROSS THE GREAT LAKES REGION OVER THE NEXT 36 HOURS. BANDS OF CONVECTION WILL FORM ALONG AND AHEAD OF THE COLD FRONT...GIVING MOST AREAS SOME LOCALLY HEAVY RAIN. LATEST RADAR AND LIGHTNING IMAGES SHOW A LARGE BAND OF CONVECTION FROM THE MISSOURI BOOTHEEL...SOUTHWEST TO THE ARKLATEX REGION. MORE SCATTERED CONVECTION HAS DEVELOPED OVER THE EVV TRI-STATE AREA WHERE THERE HAS BEEN PLENTY OF SUN. SHORT TERM CONCERNS ARE FINE TUNING POPS AND EVALUATING HEAVY RAIN POTENTIAL. ALL MODELS ARE CRANKING OUT SOME HEFTY QPF TONIGHT AND FRIDAY...ON THE ORDER OF 2 TO 3 INCHES. SUBTLE DIFFERENCES EXIST WITH REGARD TO THE AXIS OF HEAVIEST RAINFALL...WITH THE AVN MODEL TENDING TO KEEP THE MAXIMUM QPF RIGHT ALONG THE COLD FRONT. ETA CRANKS OUT THE HEAVIEST QPF OVER WRN KENTUCKY/SW INDIANA TONIGHT...THEN DEVELOPS ANOTHER BAND OF HEAVY RAIN ALONG THE FRONT EARLY FRIDAY. THE ETA QPF APPEARS TO BE VERIFYING BETTER...BASED ON THE CURRENTLY OBSERVED BAND OF STORMS OVER ERN ARKANSAS. CATEGORICAL POPS AND MENTION OF LOCALLY HEAVY RAIN APPEARS WARRANTED IN ALL AREAS TONIGHT. THE GROUND SHOULD BE ABLE TO HANDLE SOME HEAVY RAIN DUE TO THE ONGOING DROUGHT. EXTENSIVE CLOUDINESS AND WARM MID LEVEL TEMPS WILL RESULT IN MARGINAL INSTABILITY FOR A SEVERE WEATHER THREAT /PER SPC DAY ONE OUTLOOK/...WITH BOWING LINE SEGMENTS THE MAIN CONCERN. AVN/ETA ARE IN BETTER AGREEMENT WITH THE TIMING OF THE COLD FRONT FRIDAY. EVEN WITH THE FRONT THROUGH THE FORECAST AREA BY THE END OF THE DAY...AVN STILL LINGERS SOME PRECIP ACROSS WRN KENTUCKY AND SW INDIANA INTO FRIDAY EVENING. THE 850 MB TROUGH LAGS THE COLD FRONT BY ABOUT 6 HOURS...WHICH APPEARS TO BE WHY THE MODELS LINGER PRECIP INTO THE EVENING. WILL NOT FIGHT AVN/NGM/ETA MOS...ALL OF WHICH LINGER POPS INTO THE EVENING FOR EASTERN ZONES. A VERY QUIET WEEKEND IS EXPECTED. FIRST WAVE OF COOLER AND DRIER AIR WILL ARRIVE FRIDAY NIGHT...FOLLOWED BY A SECOND SURGE LATE SATURDAY. THIS SECONDARY FRONT WILL BE ASSOCIATED WITH A CLIPPER TYPE SHORTWAVE CROSSING THE MISSISSIPPI VALLEY IN NORTHWEST FLOW. VERY LITTLE MOISTURE WILL BE AVAILABLE FOR CLOUDINESS ALONG THE FRONT. BIGGEST CHANGE FOR NEXT WEEK IS THAT THE MRF/AVN ENSEMBLES ARE DEEPER WITH THE 500 MB TROUGH OVER THE NORTH CENTRAL U.S. THIS RESULTS IN A STRONGER PUSH OF COOL AND DRY AIR INTO OUR FORECAST AREA. HPC AND MRF MOS GUIDANCE SHOWS LOWS IN THE 40S EARLY IN THE WEEK. .PAH...NONE. MY
In the hours before
Special weather statement, Sep 19, 5:50 PM CDT, 1 hour 56 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-200200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 550 PM CDT THU SEP 19 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... HAZARDS... NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED TONIGHT AND FRIDAY. THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS TONIGHT...BUT AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. DISCUSSION... A BAND OF THUNDERSTORMS WAS MOVING EASTWARD ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY EARLY THIS EVENING. STRONG GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS AS THEY CROSS SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY THROUGH 8 PM. FOLLOWING THE PASSAGE OF THESE STORMS...THE ATMOSPHERE WILL BE RELATIVELY STABLE...AND NOT LIKELY TO SUPPORT SEVERE STORMS. A GREAT DEAL OF MOISTURE IS AVAILABLE FOR HEAVY RAINFALL OVERNIGHT...AND AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE BY MORNING. SPOTTER ACTIVATION... ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...SO SPOTTER ACTIVATION IS NOT ANTICIPATED. OUTLOOK FOR FRIDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE MISSISSIPPI RIVER FRIDAY. A STRONG COLD FRONT WILL MOVE ACROSS WESTERN KENTUCKY...SOUTHERN ILLINOIS...AND SOUTHWEST INDIANA DURING THE AFTERNOON. WIDESPREAD CLOUD COVER WILL LIMIT THE AMOUNT OF DAYTIME HEATING...THEREFORE INSTABILITY WILL BE MARGINAL FOR SEVERE STORMS. THE MAIN THREAT WITH ANY STORMS THAT BECOME SEVERE WOULD BE ISOLATED DAMAGING WIND GUSTS.
Special weather statement, Sep 19, 6:12 PM CDT, 1 hour 34 minutes before
INZ081-082-085>087-KYZ014-018-200000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 612 PM CDT THU SEP 19 2002 ...STRONG THUNDERSTORMS HEADING NORTHEAST INTO THE EVANSVILLE TRI STATE AREA....... AT 610 PM...A NEARLY SOLID LINE OF VERY STRONG THUNDERSTORMS WAS MOVING NORTHEAST INTO EXTREME SOUTHWEST INDIANA AND ADJACENT AREAS OF NORTHWEST KENTUCKY. FREQUENT DEADLY LIGHTNING AND GUSTY WINDS FROM 30 TO 40 MPH HAVE BEEN REPORTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY THE STORMS. SOME AREAS WILL PICK UP A QUICK HALF INCH OF RAIN AS THE STORMS MOVE THROUGH...SO MOTORISTS SHOULD BE PREPARED FOR PONDING OF WATER ON SOME ROADWAYS. THE STORMS SHOULD REACH THE EVANSVILLE METRO AREA BY AROUND 630 PM. STAY TUNED TO NOAA WEATHER RADIO...AS WELL AS COMMERCIAL RADIO AND TELEVISION FOR ANY WEATHER UPDATES AND POSSIBLE WARNINGS. MEFFERT
Special weather statement, Sep 19, 7:05 PM CDT, 41 minutes before
INZ081-082-086>088-KYZ018-019-200045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 705 PM CDT THU SEP 19 2002 ...STRONG THUNDERSTORMS HEADING NORTHEAST INTO THE EVANSVILLE TRI STATE AREA....... AT 700 PM...A NEARLY SOLID LINE OF VERY STRONG THUNDERSTORMS WAS MOVING NORTHEAST INTO EXTREME SOUTHWEST INDIANA AND ADJACENT AREAS OF NORTHWEST KENTUCKY. FREQUENT DEADLY LIGHTNING AND GUSTY WINDS FROM 40 TO 50 MPH HAVE BEEN REPORTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY THE STORMS. SOME AREAS WILL PICK UP A QUICK HALF INCH OF RAIN AS THE STORMS MOVE THROUGH...SO MOTORISTS SHOULD BE PREPARED FOR PONDING OF WATER ON SOME ROADWAYS. THE STORMS SHOULD REACH THE OWENSBORO KENTUCKY AND BOONVILLE INDIANA AREAS BETWEEN 715 AND 730 PM. STAY TUNED TO NOAA WEATHER RADIO...AS WELL AS COMMERCIAL RADIO AND TELEVISION FOR ANY WEATHER UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Sep 19, 7:05 PM CDT, 41 minutes before
INZ081-082-086>088-KYZ018-019-200045- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PADUCAH KY 705 PM CDT THU SEP 19 2002 ...STRONG THUNDERSTORMS HEADING NORTHEAST INTO THE EVANSVILLE TRI STATE AREA... AT 700 PM...A NEARLY SOLID LINE OF VERY STRONG THUNDERSTORMS WAS MOVING NORTHEAST INTO EXTREME SOUTHWEST INDIANA AND ADJACENT AREAS OF NORTHWEST KENTUCKY. FREQUENT DEADLY LIGHTNING AND GUSTY WINDS FROM 40 TO 50 MPH HAVE BEEN REPORTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY THE STORMS. SOME AREAS WILL PICK UP A QUICK HALF INCH OF RAIN AS THE STORMS MOVE THROUGH...SO MOTORISTS SHOULD BE PREPARED FOR PONDING OF WATER ON SOME ROADWAYS. THE STORMS SHOULD REACH THE OWENSBORO KENTUCKY AND BOONVILLE INDIANA AREAS BETWEEN 715 AND 730 PM. STAY TUNED TO NOAA WEATHER RADIO...AS WELL AS COMMERCIAL RADIO AND TELEVISION FOR ANY WEATHER UPDATES AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 12:45 PM CDT | Tornado Warning | PAH | Trigg | 45 min |
| Sep 20, 1:11 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins | 34 min |
| Sep 20, 1:24 PM CDT | Tornado Warning | PAH | Hopkins | 51 min |
| Sep 20, 1:42 PM CDT | Tornado Warning | PAH | McLean, Muhlenberg | 48 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.